Jump to content





Accutane Success! The End Of My Course.

Posted by ndemalmanche, 06 November 2012 · 1,955 views

oratane accutane 10mg 20mg new zealand 6 months
Hey guys!!

Haven't done an update in a couple of months, so I thought I better let you all know how things are going!
So I have been on Oratane (Accutane) for 5 & a half months (25 weeks, 172 days) now and I had a dermatologist appointment last week.

He told me that once I have completed the rest of my pack that I have left - I'm done!!
Only 8 more pills left!
So that's 6 months, 3 on 20mg & 3 on 10mg.
& I couldn't be more happier to be back to normal!!
He told me if I wasn't having a problem with my eczema he would have kept me on for 9 months but I'm almost thankful for the eczema coz I really didn't want to do anymore! Not over summer.

I'm completely clear & super happy!

So I thought I would write down a list of the side effects I've had & a list of products I've used during my course. I'll start with side effects:
  • So it all started with dry skin about a week into my course. Peeling skin EVERYWHERE!! I also got a really dry throat for a few days.
  • A week or 2 into it I got quite a few headaches & dizziness - I think my body was just trying to adjust.
  • Dry nose. When I blow my nose blood comes out pretty much every time. Not much. But sometimes it's felt like the inside has been cut open.
  • Dry eyes. It's been real hard working with a computer with such sore & dry eyes sometimes I feel like my eyelids are gonna get stuck on my eyeballs halfway through a blink!!
  • Eczema. I've always suffered from eczema, but not very badly. During the 20mg half of my course it was terrible. It was on my face, arms, legs, elbows, back, stomach, hands - everywhere. When I got dropped to 10 mg it got soo much better but I'm still hoping it's going to get even better once I finish. I hate putting the cream on knowing what it does to your skin in the long run.
  • Hot flushes. Every time I show some kind of emotion - anger, sadness, extreme happiness, embarrassment my face goes SO red. Then you get embarrassed coz you look embarrassed & it's a circle of doooom.
  • Cracked nipples. This was probably the most uncomfortable effect. Luckily an antibiotic cream & some eczema cream got the problem to disappear & not come back!
  • & last but definitely not least, the crazy moods!! 20 mg made me so emotional. Looking back it was horrible! Pretty much every day I was waking up angry & upset at the world for no reason & I am so glad the derm reduced my dose for that reason. It was by far the worst & most worrying effect & it shows just how powerful this drug is if only 20 mg can do that. I just had to remember it wasn't my true feelings.
Right so now onto the products I've used!!
  • Moisturisers: Cetaphil lotion & Cetaphil cream. The cream was best for when I was really dry lotion was good for under makeup.
  • Eye drops: I used non medicated lubricating eye drops by Refresh. Think I got addicted to them at one point they feel so good!
  • Eczema cream: Used locoid or something on my body & the derm gave me a different type near the end of my course but to be honest can't remember the name! & Elidel cream for my face which doesn't have a steroid in it but isn't subsidised over here so it costs me $50 a small tube Posted Image
  • Makeup: Revlon new complexion liquid foundation went over the dry all good. Didn't need any powder coz my skin was just too dry for that.
  • Vaseline in the nose haha its a bit uncomfortable but definitely eases the dryness!
So yeah I think that's about it! I'll still keep logging in to read blogs & see how everyone's going & if anyone's got any questions about Accutane feel free to comment!

For anyone thinking about going on it but isn't sure - I think it's worth a go for sure! Don't let acne hold you back it's not worth it! Just remember as scary as all the side effects sound, it's only a small time in your life to hopefully never have to deal with acne again. & if it doesn't work for you or it's too much to handle, you can stop taking the pills & the side effects will go away!

Good luck everyone!
Nicole xx




Congrats!
Congatralations
Do you have any red marks from your acne or inital break out , or that fade?

Do you have any red marks from your acne or inital break out , or that fade?


Hi there, they have all pretty much faded now, it took a month or 2 but they slowly went away! I've always been pretty good with not squeezing so I think that helped too.
congratulations!:)))
Congrats! Free at last!!
Thanks guys!!